Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 92, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 3, 2006, 9:09 PM MST for Maricopa County, Arizona. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2006, 9:09 PM MST (04:09 UTC)
- Expired
- Sep 3, 2006, 10:15 PM MST
- In force
- 66 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 77 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 9:00 PM MST, 9 minutes earlier.
Area forecast discussion, Sep 3, 9:00 PM MST, 9 minutes before
AZZ020>028-CAZ030>033-041200- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 900 PM MST SUN SEP 3 2006 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... SUBTROPICAL MOISTURE WILL INCREASE OVER THE REGION THROUGH LABOR DAY AS TROPICAL STORM JOHN...CURRENTLY OVER THE SOUTH-CENTRAL BAJA CALIFORNIA PENINSULA...WEAKENS TO TROPICAL DEPRESSION STATUS AND MOVES SLOWLY TOWARD THE NORTHWEST. SHOWERS AND THUNDERSTORMS... WITH LOCALLY HEAVY RAIN...WILL BE POSSIBLE AT ANY TIME THROUGH TUESDAY. LINGERING MOISTURE WILL REMAIN OVER OUR REGION THROUGHOUT THE REMAINDER OF THE UPCOMING WEEK...FOR A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. && .SHORT TERM... TONIGHT THROUGH WEDNESDAY... MODELS AREA HAVING A TERRIBLE TIME FORECASTING MOISTURE INTRUSIONS INTO ARIZONA FROM OLD HURRICANE JOHN...AND FORECASTING THE KINEMATICS AND SUBTLE DYNAMICS AT ALL LEVELS. PERHAPS THIS IS DUE TO ABSOLUTELY NO MEXICAN UPPER AIR DATA FOR THE PAST 24 HOURS...AND FROM NCEPS DISCUSSION...NO MORE NOAA HURRICANE HUNTER DROPSONDE DATA SINCE JOHN BECAME A TROPICAL DEPRESSION. SO THE REMNANTS OF JOHN LOCATED OVER CENTRAL BAJA ARE SPINNING DOWN IN A DATA SPARSE AREA. AND...THIS DATA SPARSE AREA AGAIN HAS RESULTED IN VARYING AND BAD MODEL FORECASTS...INCLUDING WHAT HAPPENED SUNDAY AFTERNOON AND EVENING. IT TURNED OUT THAT UPPER LEVEL WESTERLY PACIFIC FLOW ACROSS SOUTHERN CA...MERGING WITH SOUTHWESTERLY FLOW OUT OF BAJA...RESULTED IN STRONG UPPER LEVEL CONVERGENCE AND NEARLY CLEAR SKIES OVER SOUTHWEST AND SOUTH CENTRAL AZ. UPPER LEVEL CONVERGENCE WAS STRONG ENOUGH TO PRODUCE ONLY ISOLATED LOW TOPPED THUNDERSTORMS ALONG THE MOGOLLON RIM. AGAIN...REMNANTS OF JOHN WERE SPINNING IN A DATA SPARSE AREA...AND MODEL FORECASTS GOING FORWARD THEREFORE CAN BE UNCERTAIN AT BEST. THE COLORADO STATE ENSEMBLE TRAJECTORY FORECASTS...BASICALLY STALL TROPICAL DEPRESSION JOHN OVER CENTRAL BAJA. HOWEVER THE GFS MODEL FORECASTS ITS DYING CIRCULATION TO MOVE TO A POINT 88 MILES SOUTHEAST OF YUMA...ALONG THE MEXICAN BORDER BY MONDAY EVENING. ALSO THE GFS FORECASTS A WEAK UPPER LEVEL DISTURBANCE TO MOVE OVER SOUTHWEST AND SOUTH CENTRAL AZ MONDAY AFTERNOON TO PROVIDE A LITTLE SUPPORT. GENERALLY HOWEVER...THE MODELS ARE FORECASTING AN UPSWING IN CONVECTIVE ACTIVITY MONDAY AFTERNOON AND EVENING ACROSS PORTIONS OF SOUTHWEST AND SOUTH CENTRAL AZ. ULTIMATELY THEREFORE...WE HAVE TO PLAY THE PROBABILITY GAME...MEANING...THERE IS A HIGHER THAN NORMAL CHANCE FOR SHOWERS AND THUNDERSTORMS GIVEN ALL THE PARAMETERS ASSOCIATED WITH TROPICAL DEPRESSION JOHN 300 MILES SOUTH OF YUMA... WITH HINTS OF IT MOVING NORTH TOWARD THE AZ BORDER. FOR THE REMAINDER OF THE EVENING... WE ALREADY DOWNGRADED THE PROBABILITY OF SHOWERS AND THUNDERSTORMS TO A SLIGHT CHANCE CATEGORY IN SOUTH CENTRAL AZ...AND REMOVED THE CHANCE COMPLETELY FROM SOUTHEAST CA AND THE COLORADO RIVER. HOWEVER LATEST RADAR AND SATELLITE IMAGERY AT 0330Z (830 PM LOCAL) SHOWED ISOLATED THUNDERSTORMS WITH TOPS TO 40 THSD FEET...MOVING SOUTHWEST FROM OFF THE HIGHER TERRAIN...INTO NORTHEAST MARICOPA COUNTY TOWARD PHOENIX. ADDITIONAL STORMS COULD DEVELOP IN PORTIONS OF THE GREATER PHOENIX AREA THIS EVENING...ALONG OUTFLOW BOUNDARIES...CONSIDERING A VERY MOIST AND QUASI-UNSTABLE 00Z PHOENIX SOUNDING. LOW LEVEL MOISTURE ON THE PHOENIX SOUNDING WAS BORDERLINE EXTREME. FORECASTS LOOK OK FOR NOW. NO ADDITIONAL UPDATES PLANNED. && .LONG TERM... WEDNESDAY NIGHT THROUGH SUNDAY... WEST TO NORTHWEST FLOW IS FORECAST TO DEVELOP ON WEDNESDAY AS UPPER RIDGE SHIFTS A BIT TO THE WEST...WHICH SHOULD RESULT IN A RETURN OF SOMEWHAT DRIER AIR...ESPECIALLY OVER FAR SOUTHEAST CALIFORNIA. HOWEVER...TROUGHING IS FORECAST TO DEVELOP OVER OR NEAR THE WEST COAST BY THURSDAY...AND WEAK TROUGHING WILL LIKELY PERSIST INTO SATURDAY OVER THE WESTERN UNITED STATES. AZ PTN OF CWA WILL BE IN UPPER DIFLUENT/DIVERGENT FLOW ALOFT...AND GFS FORECASTS MOISTURE TO INCREASE FROM THE SOUTH AND EAST AS TROUGHING DEVELOPS...ESPECIALLY OVER AZ PTN OF THE CWA...SO WILL HOLD ONTO CHANCE POPS THRU SATURDAY GIVEN THIS SCENARIO. AS USUAL...DAYTIME HEATING AND POSITION/ EXISTENCE OF WEAK UPPER DISTURBANCES WILL MODULATE THE CONVECTION. EXPECT BELOW NORMAL TEMPERATURES DURING THIS PERIOD...WITH NOT TOO MUCH DAY-TO-DAY CHANGE. ABOVE NORMAL PRECIP LIKELY OVER AZ PTN OF CWA. && .AVIATION... 06Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX VASQUEZ/DKS/DG
Hazardous weather outlook, Sep 3, 6:24 AM MST, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 624 AM MST SUN SEP 3 2006 AZZ023-041300- GREATER PHOENIX AREA- 624 AM MST SUN SEP 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY...WITH A BETTER CHANCE OF THUNDERSTORMS THIS EVENING. STRONGEST STORMS COULD PRODUCE LOCALLY HEAVY RAIN AND STRONG GUSTY WINDS. CLOUD-TO-GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. STRONGEST STORMS COULD PRODUCE LOCALLY HEAVY RAIN AND STRONG GUSTY WINDS. CLOUD-TO-GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ031-041300- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA- 624 AM PDT SUN SEP 3 2006 /624 AM MST SUN SEP 3 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAIN AND STRONG GUSTY WINDS WILL BE POSSIBLE WITH STRONGEST STORMS. DENSE BLOWING DUST...WITH VISIBILITIES BRIEFLY UNDER A MILE...WILL BE POSSIBLE. CLOUD-TO- GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY...WITH STORM CHANCES SLOWLY DIMINISHING TOWARD THE END OF THE WEEK. STRONGEST STORMS COULD PRODUCE VERY HEAVY RAIN AND STRONG GUSTY WINDS. CLOUD- TO-GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ021-022-026>028-041300- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 624 AM MST SUN SEP 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY...WITH A BETTER CHANCE FOR THUNDERSTORMS THIS EVENING. LOCALLY HEAVY RAIN AND STRONG GUSTY WINDS ARE POSSIBLE WITH STRONGEST STORMS. CLOUD-TO- GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. STRONGEST STORMS COULD PRODUCE LOCALLY HEAVY RAIN AND STRONG GUSTY WINDS. CLOUD-TO-GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-041300- SOUTHERN GILA/TONTO NF FOOTHILLS- 624 AM MST SUN SEP 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS ARE POSSIBLE WITH THE STRONGEST STORMS. CLOUD-TO-GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING. STRONGEST STORMS COULD PRODUCE VERY HEAVY RAIN AND STRONG GUSTY WINDS. CLOUD-TO-GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ032-033-041300- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 624 AM PDT SUN SEP 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAIN AND STRONG GUSTY WINDS WILL ACCOMPANY THE STRONGER STORMS. LOCALLY DENSE BLOWING DUST OR SAND...WITH VISIBILITIES BRIEFLY UNDER A MILE...WILL BE POSSIBLE NEAR STORMS. CLOUD-TO-GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY...ESPECIALLY LABOR DAY AND TUESDAY. STRONGEST STORMS COULD PRODUCE LOCALLY HEAVY RAIN AND STRONG GUSTY WINDS. DENSE BLOWING DUST OR SAND...WITH VISIBILITIES BRIEFLY UNDER A MILE...WILL BE POSSIBLE NEAR STORMS. CLOUD-TO-GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ030-041300- JOSHUA TREE NATIONAL PARK- 624 AM PDT SUN SEP 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS ARE POSSIBLE WITH THE STRONGEST STORMS. CLOUD-TO-GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY...ESPECIALLY LABOR DAY AND TUESDAY. STRONGEST STORMS COULD PRODUCE VERY HEAVY RAIN AND STRONG GUSTY WINDS. CLOUD-TO-GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DG
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 9:50 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 55 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.